MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P14; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P14; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515100
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
The following was reported: we have a leaking issue with our p14 vial adaptors with the lot number #2404123.We have 36 unused adaptors remaining in the box.We were told by our distributor that y'all prefer to handle these issues directly with us rather than them.I called last week but i haven't heard back yet.If someone can call so that we can discuss the issue and what to do moving forward, that would be great.Per follow up from customer 14mar2025: 1.Can you please provide an exact date of event in format dd-mmm-yyyy? 21 feb 2025 (2 adaptors); 25 feb 2025 (1 adaptor); 26 feb 2025 (3 adaptors); 28 feb 2025 (1 adaptor); lot # 2404123.Additional information: yes, the leak is between the adapter and the vial.It was attached using the assembly fixture.No one was harmed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for lot 2404123, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.During manufacturing, leakage testing is performed to ensure the quality of the membrane.Testing was reviewed for lot 2404123, all results were found to be within specification.Retained samples of the same lot were used for additional evaluation.Functional testing was performed, connecting the protectors to a vial, injector, and syringe per the instructions for use provided with the product.In all cases, liquid could be drawn from the vial without issue and no leakages were observed.Based on the available information, we cannot establish a root cause related to the manufacturing process, therefore a definitive root cause cannot be identified at this time.It is important the m12 fixture is used in a slow and consistent motion when attaching the protector onto the vial.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
PROTECTOR P14
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21728713
Report Number3003152976-2025-00112
Device Sequence Number18299176
Product Code ONB
UDI-Device Identifier00382905151002
UDI-Public(01)00382905151002(11)240412(17)290331(10)2404123
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515100
Device Lot Number2404123
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/30/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown